Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 36, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 15, 2018, 7:28 PM PDT for Nye County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 7:28 PM PDT (02:28 UTC)
- Expired
- Jul 15, 2018, 8:00 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Nye County, NV
The radar
The Elko radar (KLRX), 244 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272 WUUS55 KLKN 160228 SVRLKN NVC023-160300- /O.NEW.KLKN.SV.W.0036.180716T0228Z-180716T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Elko NV 728 PM PDT SUN JUL 15 2018 The National Weather Service in Elko Nevada has issued a * Severe Thunderstorm Warning for... Central Nye County in south central Nevada... * Until 800 PM PDT. * At 728 PM PDT, a severe thunderstorm was located 14 miles east of Manhattan, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of central Nye County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3844 11690 3858 11694 3876 11665 3853 11647 TIME...MOT...LOC 0228Z 249DEG 19KT 3854 11680 HAIL...<.75IN WIND...60MPH $$ SH
2 follow-up statements
865 WWUS55 KLKN 160245 SVSLKN Severe Weather Statement National Weather Service Elko NV 745 PM PDT SUN JUL 15 2018 NVC023-160300- /O.CON.KLKN.SV.W.0036.000000T0000Z-180716T0300Z/ Nye NV- 745 PM PDT SUN JUL 15 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR CENTRAL NYE COUNTY... At 745 PM PDT, a severe thunderstorm was located 20 miles east of Manhattan, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe thunderstorm will remain over mainly rural areas of central Nye County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3850 11685 3858 11693 3876 11665 3853 11647 TIME...MOT...LOC 0245Z 249DEG 19KT 3857 11669 HAIL...<.75IN WIND...60MPH $$ SH
754
WWUS55 KLKN 160252
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
752 PM PDT SUN JUL 15 2018
NVC023-160301-
/O.EXP.KLKN.SV.W.0036.000000T0000Z-180716T0300Z/
Nye NV-
752 PM PDT SUN JUL 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NYE COUNTY WILL EXPIRE
AT 800 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3850 11685 3858 11693 3876 11665 3853 11647
TIME...MOT...LOC 0251Z 249DEG 19KT 3858 11667
$$
SHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:26 PM PDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 15, 1:26 PM PDT, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Elko NV 126 PM PDT Sun Jul 15 2018 .SYNOPSIS...Showers and thunderstorms expected for the region overnight with more activity across eastern Nevada Monday. Drier conditions for mid to late week with hot temps expected. && .SHORT TERM...Tonight through Tuesday Short wave with passing jet energy over progging over northern NV this evening through tomorrow. Activity will decrease overnight but expecting enough mid to upper level forcing some isolated storms to continue across the north. With the passing jet overhead and short wave continuing to push east, expect an increase in overall showers and thunderstorms activity over easter Nevada. Some strong storms are possible with increasing instability and moisture with 30-40 kts of shear in place. Activity should work east into Utah by late evening. Dry conditions are expected for Tuesday. Hot conditions continue will temps averaging around 10 degrees above average. Highs in the 90s to low 100s and nighttime lows only dipping down into the upper upper 50s and 60s. Heat Advisory criteria could be met by Tuesday. .LONG TERM...Tuesday night through Wednesday 500 mb high pressure centered over the Utah and southern NV area with afternoon showers and thunderstorms possible mainly areas along/south of US-50 Wednesday. Hot temperatures with light winds expected. High slides eastward for the latter half of the week which could advect additional mid-level moisture farther north with the increasing southerly return flow around the western periphery of the ridge. This could introduce more showers and thunderstorms to the state and will be watched over the coming days. Above normal temperatures are likely, especially in areas where cloud cover is less extensive across the north. Tuesday and Wednesday look to be the hottest temps of the year where heat advisory criteria could be met. && .AVIATION...VCTS expected at all TAF locations with the exception of KELY. Not high enough confidence for KELY to be included. There is a slight chance of brief MVFR, but storms across the north will mostly be dry with gusty outflow winds to 40-45kts possible. && .FIRE WEATHER...Showers and thunderstorms this evening lasting through the overnight, with dry thunderstorms expected across northern Nevada with wetter storms expected across central Nevada. More thunderstorm development across eastern Nevada Monday afternoon with dry storms expected over northeast Nevada. Dry conditions with continued hot temps for Tuesday. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 11 PM PDT Monday for Eastern Elko County- Southwestern and Central Elko County. Red Flag Warning until 5 AM PDT Monday for Central Lander and Eureka Counties-Central and Western Humboldt County-Eastern Humboldt County and Northwestern Elko County. && 84/94/94/84
In the hours before
Special weather statement, Jul 15, 5:17 PM PDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Elko NV 517 PM PDT SUN JUL 15 2018 NVZ037-160100- Southern Lander County and Southern Eureka County NV- 517 PM PDT SUN JUL 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LANDER COUNTY UNTIL 600 PM PDT... At 517 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of New Pass Summit, moving northeast at 25 mph. Strong winds 40 mph or higher may change fire direction and growth, adversely affecting the personnel on the Sage fire. Cloud to ground lightning will be possible with this storm. This storm will remain over mainly rural areas of south central Lander County. LAT...LON 3936 11729 3944 11746 3975 11727 3958 11694 TIME...MOT...LOC 0017Z 213DEG 20KT 3946 11732 SH
Special weather statement, Jul 15, 5:35 PM PDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Elko NV
535 PM PDT SUN JUL 15 2018
NVZ030-036-160115-
Humboldt County NV-
Northern Lander County and Northern Eureka County NV-
535 PM PDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUMBOLDT AND NORTH
CENTRAL LANDER COUNTIES UNTIL 615 PM PDT...
At 535 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Valmy, moving northeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Valmy, Lone Tree Mine, Trenton Canyon Mine and Golconda Summit.
LAT...LON 4087 11692 4059 11726 4060 11730 4068 11731
4068 11750 4069 11751 4101 11739
TIME...MOT...LOC 0035Z 212DEG 20KT 4070 11731
SHSpecial weather statement, Jul 15, 6:13 PM PDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Elko NV 613 PM PDT SUN JUL 15 2018 NVZ040-160200- Northwestern Nye County NV- 613 PM PDT SUN JUL 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NYE COUNTY UNTIL 700 PM PDT... At 612 PM PDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Manhattan, moving northeast at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Round Mountain, Carvers and Hadley. LAT...LON 3845 11732 3852 11747 3885 11731 3870 11698 TIME...MOT...LOC 0112Z 212DEG 22KT 3854 11735 SH
Special weather statement, Jul 15, 6:45 PM PDT, 43 minutes before
Special Weather Statement National Weather Service Elko NV 645 PM PDT SUN JUL 15 2018 NVZ030-031-036-160215- Northern Elko County NV-Humboldt County NV- Northern Lander County and Northern Eureka County NV- 645 PM PDT SUN JUL 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUMBOLDT...NORTHERN LANDER AND WEST CENTRAL ELKO COUNTIES UNTIL 715 PM PDT... At 644 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Midas, moving northeast at 25 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Midas and Midas Mine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4097 11699 4108 11709 4133 11672 4110 11662 TIME...MOT...LOC 0144Z 237DEG 22KT 4109 11694 GB
Special weather statement, Jul 15, 6:59 PM PDT, 29 minutes before
Special Weather Statement National Weather Service Elko NV 659 PM PDT SUN JUL 15 2018 NVZ040-160245- Northwestern Nye County NV- 659 PM PDT SUN JUL 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 745 PM PDT... At 659 PM PDT, Doppler radar was tracking a strong thunderstorm near Manhattan, moving northeast at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Round Mountain, Manhattan and Mount Jefferson. LAT...LON 3830 11707 3846 11738 3884 11694 3876 11660 TIME...MOT...LOC 0159Z 245DEG 17KT 3861 11706 SH
Special weather statement, Jul 15, 7:06 PM PDT, 22 minutes before
Special Weather Statement National Weather Service Elko NV 706 PM PDT SUN JUL 15 2018 NVZ030-160230- Humboldt County NV- 706 PM PDT SUN JUL 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT COUNTY UNTIL 730 PM PDT... At 705 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Dufferena, moving northeast at 40 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Dufferena. Sheldon Wildlife Refuge PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4148 11932 4164 11932 4195 11903 4181 11873 TIME...MOT...LOC 0205Z 224DEG 40KT 4170 11913 GB
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:17 PM PDT | Special Weather Statement | LKN | Lander | 43 min |
| Jul 15, 5:35 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 15, 6:13 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 15, 6:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jul 15, 6:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Jul 15, 7:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jul 15, 7:33 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 15, 7:42 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jul 15, 7:50 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 25 min |
| Jul 15, 7:59 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 31 min |
| Jul 15, 8:04 PM PDT | Special Weather Statement | LKN | Humboldt | 26 min |
| Jul 15, 8:35 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 15, 8:36 PM PDT | Special Weather Statement | LKN | Humboldt | 24 min |
| Jul 15, 9:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Jul 15, 9:22 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 15, 9:40 PM PDT | Special Weather Statement | LKN | 35 min | |
| Jul 16, 7:51 AM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 16, 1:33 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 16, 1:50 PM PDT | Special Weather Statement | LKN | Elko | 40 min |
| Jul 16, 2:20 PM PDT | Special Weather Statement | LKN | Elko | 55 min |
| Jul 16, 2:23 PM PDT | Special Weather Statement | LKN | 67 min | |
| Jul 16, 2:39 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 36 min |
| Jul 16, 2:39 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 36 min |
| Jul 16, 2:51 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 16, 3:08 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 52 min |
| Jul 16, 3:12 PM PDT | Special Weather Statement | LKN | 48 min | |
| Jul 16, 3:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Jul 16, 3:38 PM PDT | Special Weather Statement | LKN | Eureka | 52 min |
| Jul 16, 3:58 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 16, 4:03 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 16, 4:04 PM PDT | Special Weather Statement | LKN | Eureka | 41 min |
| Jul 16, 4:23 PM PDT | Special Weather Statement | LKN | Eureka | 52 min |
| Jul 16, 4:42 PM PDT | Special Weather Statement | LKN | White Pine | 48 min |
| Jul 16, 4:56 PM PDT | Special Weather Statement | LKN | Eureka | 49 min |
| Jul 16, 4:57 PM PDT | Special Weather Statement | LKN | 63 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.